Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The real Brauer group of a finite CW-complex

Author: Elisabetta Strickland
Journal: Proc. Amer. Math. Soc. 75 (1979), 163-168
MSC: Primary 55R10; Secondary 14F20, 16A39
MathSciNet review: 529234
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper a complete description in homological terms of the real Brauer group $ {\text{Br}_R}(X)$ of a finite CW-complex X is obtained, in analogy with Jean Pierre Serre's result on the complex Brauer group $ {\text{Br}_C}(X)$ and the author's one for the orthogonal case. Precisely it is shown that

$\displaystyle {\text{Br}_R}(X) \cong {H^2}(X,{Z_2}) \oplus {H^0}(X,{Z_2}).$

References [Enhancements On Off] (What's this?)

  • [1] A. Grothendieck, Dix exposès sur la cohomologie des schemas, North-Holland, Amsterdam, 1968.
  • [2] Elisabetta Strickland, On the orthogonal Brauer group, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. (8) 62 (1977), no. 3, 341–347 (English, with Italian summary). MR 497657 (81h:55016)
  • [3] N. Bourbaki, Algèbre, Hermann, Paris, 1950-1958, Chapitres 4-6.
  • [4] Edwin H. Spanier, Algebraic topology, McGraw-Hill Book Co., New York-Toronto, Ont.-London, 1966. MR 0210112 (35 #1007)
  • [5] D. Sullivan, Geometric topology, Lecture notes, M.I.T., Cambridge, Mass., June 1970.
  • [6] Dale Husemoller, Fibre bundles, McGraw-Hill Book Co., New York-London-Sydney, 1966. MR 0229247 (37 #4821)
  • [7] N. Bourbaki, Éléments de mathématique. 23. Première partie: Les structures fondamentales de l’analyse. Livre II: Algèbre. Chapitre 8: Modules et anneaux semi-simples, Actualités Sci. Ind. no. 1261, Hermann, Paris, 1958 (French). MR 0098114 (20 #4576)
  • [8] Gorô Azumaya, On maximally central algebras, Nagoya Math. J. 2 (1951), 119–150. MR 0040287 (12,669g)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55R10, 14F20, 16A39

Retrieve articles in all journals with MSC: 55R10, 14F20, 16A39

Additional Information

PII: S 0002-9939(1979)0529234-1
Article copyright: © Copyright 1979 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia